Alert archive / Arkansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 252, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Jul 10, 2014, 5:58 PM CDT for Ouachita County, Arkansas. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2014, 5:58 PM CDT (22:58 UTC)
- Expired
- Jul 10, 2014, 6:19 PM CDT
- In force
- 21 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
County Ouachita County, AR
The radar
The Shreveport radar (KSHV), 147 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 11.0 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1112 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1053 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
548
WUUS54 KLZK 102258
SVRLZK
ARC103-102330-
/O.NEW.KLZK.SV.W.0252.140710T2258Z-140710T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
558 PM CDT THU JUL 10 2014
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN OUACHITA COUNTY IN SOUTHWEST ARKANSAS...
* UNTIL 630 PM CDT
* AT 556 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 7 MILES SOUTH OF POISON SPRINGS STATE PARK...OR 11 MILES
WEST OF CAMDEN...AND MOVING NORTH AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE...
POISON SPRINGS STATE PARK...
WHITE OAK LAKE STATE PARK... CHIDESTER...
BRAGG CITY... TROY... LESTER...
BUENA VISTA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3348 9312 3370 9312 3371 9311 3370 9279
3343 9292
TIME...MOT...LOC 2258Z 185DEG 6KT 3353 9302
$$
2261 follow-up statement
888
WWUS54 KLZK 102319
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
619 PM CDT THU JUL 10 2014
ARC103-102329-
/O.CAN.KLZK.SV.W.0252.000000T0000Z-140710T2330Z/
OUACHITA AR-
619 PM CDT THU JUL 10 2014
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN OUACHITA COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.
LAT...LON 3348 9312 3370 9312 3371 9311 3370 9279
3343 9292
TIME...MOT...LOC 2319Z 185DEG 6KT 3356 9302
$$
226What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:39 PM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Jul 10, 2:39 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 239 PM CDT THU JUL 10 2014 .DISCUSSION... MAIN CONCERNS THIS FORECAST CYCLE ARE CHANCES OF CONVECTION TODAY THROUGH FRIDAY...THEN THE OVERALL CHANCE LOWERS AS THE UPPER HIGH PRESSURE RIDGE BUILDS IN MORE OVER THE AREA. TEMPERATURES WILL GRADUALLY INCREASE REACHING THE 90S OVER THE WEEKEND...AS WELL AS HEAT INDEX VALUES IN THE 90S. CURRENT TSTORM COMPLEX SLOWLY MOVING ESE INTO NW AR...WITH THE MAIN CORE ALONG THE I40 CORRIDOR. HAS PULSED UP AND DOWN A BIT AND MAY SEE A WARNING OR TWO WITH IT AS IT MOVES ACROSS NORTH CENTRAL AR. ALSO OTHER SCATTERED CONVECTION WAS DEVELOPING OVER WESTERN AR IN THE HEATING OF THE DAY...BUT WILL BE MORE ISOLATED. EXPECT AFTER SUNSET FOR CONVECTION THE GRADUALLY WEAKEN AND DISSIPATE. THE FRONT HAS BECOME MORE WASHED OUT AND NEARLY STATIONARY...WITH SOME ANALYSIS OVER NORTH CENTRAL AR...WITH DEW POINT TEMPS IN THE 60S NORTH OF THE BOUNDARY WHILE IN THE 70S SOUTH. TEMPS WERE BEING HELD DOWN THIS AFTERNOON IN CLOUDS AND CONVECTION AREAS...WHILE IN THE 80S ELSEWHERE. 12Z KLZK SOUNDING HAD A MOIST LOWER SURFACE TO 8K FEET LAYER..WITH PRECIP WATER VALUE OF 1.13 INCHES...WHILE ABOVE 8K FEET QUITE DRY. THIS SHOULD LIMIT CONVECTION A BIT BUT NOT ENOUGH TO STOP IT. DID UPDATE FORECAST A BIT EARLIER TO FINE TUNE ON GOING POPS...ESPECIALLY OVER THE NORTH CENTRAL. THE UPPER NW FLOW IS EXPECTED TO TAKE THE CURRENT CONVECTION MORE ESE. && .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT WILL START THE FORECAST WITH LIKELY POPS ASSOCIATED WITH THE WEAK MCS MOVING ACROSS AR...WHILE CHANCE TO SLIGHT CHANCE OVER THE REST OF THE STATE. AFTER SUNSET...CONVECTION SHOULD GRADUALLY WIND DOWN...WHILE THE REMNANTS OF THE MCS COULD LINGER UNTIL IT MOVES OUT OF AR. THEN DRY OVERNIGHT WITH SOME PATCHY FOG IN THOSE AREA THAT HAD RAIN WITH MILD LOWS IN THE 70S. ON FRIDAY...500MB HEIGHTS ARE FORECAST TO BUILD INTO THE REGION FROM THE WEST AS THE UPPER HIGH PRESSURE RIDGE BUILDS IN OVER AR. THIS WILL BEGIN PUTTING A CAP ON THE CONVECTION POTENTIAL ON FRIDAY AND OVER THE WEEKEND. TEMPERATURES WILL ALSO BEGIN WARMING AND REACHING THE 90S OVER THE WEEKEND...WITH SOME HEAT INDEX VALUES APPROACHING 100 DEGREES. && .LONG TERM...MONDAY THROUGH THURSDAY NORTHWEST FLOW WILL BE OVER ARKANSAS THROUGH THE PERIOD. HIGH PRESSURE ALOFT WILL BE OVER THE WESTERN U.S. AND AN AREA OF LOW PRESSURE WILL BE OVER THE GREAT LAKES. THE UPPER TROUGH WILL DIG INTO ARKANSAS WEDNESDAY AND THURSDAY...BRINGING COOLER WEATHER. A COLD FRONT WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS LATE MONDAY AFTERNOON THROUGH EARLY WEDNESDAY. MODELS INDICATE THE FRONT MOVING SOUTH OUT OF THE STATE WEDNESDAY MORNING. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT WITH COOLER AIR. TEMPERATURES WILL BE NEAR NORMAL MONDAY...BUT BELOW NORMAL TEMPERATURES ARE EXPECTED TUESDAY THROUGH THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 69 91 72 95 / 50 20 10 10 CAMDEN AR 71 95 73 97 / 30 20 10 10 HARRISON AR 69 91 70 93 / 30 20 10 10 HOT SPRINGS AR 72 94 72 95 / 30 20 10 10 LITTLE ROCK AR 72 93 73 96 / 40 20 10 10 MONTICELLO AR 72 94 73 96 / 30 20 10 10 MOUNT IDA AR 71 93 71 94 / 30 20 10 10 MOUNTAIN HOME AR 68 91 70 95 / 30 20 10 10 NEWPORT AR 69 91 71 94 / 50 20 10 10 PINE BLUFF AR 71 94 73 96 / 30 20 10 10 RUSSELLVILLE AR 71 93 72 95 / 30 20 10 10 SEARCY AR 70 92 71 94 / 50 20 10 10 STUTTGART AR 71 92 72 95 / 40 20 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...59 / LONG TERM...51
Hazardous weather outlook, Jul 10, 5:00 AM CDT, 12 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT THU JUL 10 2014 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-111000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT THU JUL 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A STATIONARY FRONTAL BOUNDARY...NEAR THE LOUISIANA BORDER...WILL CONTINUE TO PROVIDE A FOCUS FOR SCATTERED SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT. WHILE A FEW STRONG STORMS ARE POSSIBLE...THE CHANCES OF ORGANIZED SEVERE WEATHER WILL BE LOW. MEANWHILE...A COMPLEX OF THUNDERSTORMS ACROSS KANSAS IS EXPECTED TO CONTINUE WORKING SOUTHEASTWARD AS THE MORNING PROGRESSES. SOME OF THE ACTIVITY IS EXPECTED TO AFFECT PARTS OF NORTHWEST ARKANSAS BY EARLY AFTERNOON...AND EVENTUALLY INTO CENTRAL SECTIONS OF THE STATE AS THE AFTERNOON PROGRESSES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE AFOREMENTIONED FRONT WILL GRADUALLY LIFT BACK NORTHWARD ACROSS ARKANSAS FRIDAY AND FRIDAY NIGHT. ANY STORMS THAT DO DEVELOP ALONG THE RETREATING FRONT ON FRIDAY WILL BE SPOTTY. A RIDGE OF HIGH PRESSURE WILL BUILD OVER THE AREA FROM THE SOUTHWEST OVER THE WEEKEND. TEMPERATURES WILL BE ABOVE NORMAL...WITH AFTERNOON HEAT INDEX VALUES AROUND 100 DEGREES IN ALL BUT THE OZARK MOUNTAINS OF THE NORTHWEST. IT APPEARS THE HEAT WILL BE TEMPORARY. HIGH PRESSURE WILL WEAKEN EARLY NEXT WEEK...AND THAT WILL ALLOW ANOTHER COLD FRONT TO DROP SOUTHWARD THROUGH THE NATURAL STATE. COOLER CONDITIONS ARE EXPECTED BEHIND THE FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 44
In the hours before
Local storm report, Jul 10, 4:29 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
429 PM CDT THU JUL 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND DMG HECTOR 35.47N 92.98W
07/10/2014 POPE AR LAW ENFORCEMENT
TREES AND POWERLINES DOWN IN HECTOR. HIGHWAY 27 REMAINS
CLOSED AT THIS TIME.
&&
56Special weather statement, Jul 10, 4:34 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
434 PM CDT THU JUL 10 2014
ARZ064-065-069-102220-
DESHA AR-DREW AR-LINCOLN AR-
434 PM CDT THU JUL 10 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN...
NORTHEASTERN DREW AND WESTERN DESHA COUNTIES UNTIL 515 PM CDT...
AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES WEST OF WINCHESTER...OR 7 MILES SOUTH OF
DUMAS...MOVING SOUTHEAST AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
DUMAS... WINCHESTER... TILLAR...
OMEGA... MCGEHEE... YUKON...
SELMA... PICKENS... MCARTHUR...
MASONVILLE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3355 9133 3357 9133 3358 9135 3356 9136
3356 9144 3353 9147 3379 9166 3389 9148
3364 9125
TIME...MOT...LOC 2134Z 324DEG 12KT 3378 9152
56Local storm report, Jul 10, 4:49 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
449 PM CDT THU JUL 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM TSTM WND DMG WATSON CHAPEL 34.18N 92.07W
07/10/2014 JEFFERSON AR LAW ENFORCEMENT
TREE DOWN ACROSS SPRING LAKE ROAD IN WATSON CHAPEL.
&&
56Local storm report, Jul 10, 4:50 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
450 PM CDT THU JUL 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM TSTM WND GST 1 WSW GLENLAKE 34.17N 91.94W
07/10/2014 M51 MPH JEFFERSON AR ASOS
A 51 MPH WIND GUST WAS REPORTED AT THE PINE BLUFF
AIRPORT.
&&
57Local storm report, Jul 10, 5:15 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
515 PM CDT THU JUL 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLASH FLOOD NORTH LITTLE ROCK 34.79N 92.26W
07/10/2014 PULASKI AR NWS EMPLOYEE
FLASH FLOODING CLOSED CRYSTAL HILL ROAD AT WILD RIVER
COUNTRY.
&&
57Special weather statement, Jul 10, 5:49 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
549 PM CDT THU JUL 10 2014
ARZ066-067-102320-
CALHOUN AR-OUACHITA AR-
549 PM CDT THU JUL 10 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OUACHITA AND EXTREME
WESTERN CALHOUN COUNTIES UNTIL 615 PM CDT...
AT 545 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS 7 MILES NORTHEAST OF STEPHENS...OR 11 MILES
SOUTHWEST OF CAMDEN...MOVING NORTH AT 10 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
CAMDEN... POISON SPRINGS STATE PARK...
STEPHENS... CULLENDALE... TROY...
FAIRVIEW... ELLIOTT... BUENA VISTA...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!
LAT...LON 3338 9312 3339 9313 3345 9313 3346 9311
3346 9312 3361 9312 3366 9311 3360 9273
3337 9286
TIME...MOT...LOC 2249Z 192DEG 8KT 3351 9301
226The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 12:23 PM CDT | Special Weather Statement | LZK | Johnson, Logan, Newton | 42 min |
| Jul 10, 12:56 PM CDT | Special Weather Statement | LZK | Johnson, Logan | 44 min |
| Jul 10, 1:41 PM CDT | Special Weather Statement | LZK | Conway, Pope, Yell | 44 min |
| Jul 10, 1:58 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Pope | 32 min |
| Jul 10, 2:14 PM CDT | Special Weather Statement | LZK | Garland, Perry | 46 min |
| Jul 10, 2:17 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Faulkner, Perry, Pope | 28 min |
| Jul 10, 2:38 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Perry, Pulaski, Saline | 52 min |
| Jul 10, 2:46 PM CDT | Special Weather Statement | LZK | Faulkner | 29 min |
| Jul 10, 3:06 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Faulkner, Perry, Pulaski | 24 min |
| Jul 10, 3:25 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Grant, Jefferson, Lonoke, Pulaski, Saline | 50 min |
| Jul 10, 3:40 PM CDT | Flash Flood Warning | LZK | Garland, Grant, Hot Spring, Lonoke, Pulaski, Saline | 110 min |
| Jul 10, 4:34 PM CDT | Special Weather Statement | LZK | Desha | 46 min |
| Jul 10, 4:36 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland, Grant, Jefferson, Lincoln | 24 min |
| Jul 10, 4:52 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Cleveland, Desha, Drew, Jefferson, Lincoln | 38 min |
| Jul 10, 5:49 PM CDT | Special Weather Statement | LZK | Ouachita | 31 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.